Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 6:34 PM EST for Johnston County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 6:34 PM EST (23:34 UTC)
- Expired
- Jan 9, 2024, 7:00 PM EST
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:35 PM EST | TSTM WND DMG | 3 N Flowers, NC | Several trees down in northern Johnston County including Old Johnson Road and Loop Road. |
| Jan 9, 6:43 PM EST | TSTM WND DMG | 3 W Flowers, NC | A tree was down at Neuse River Parkway and NC Highway 42 E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WFUS52 KRAH 092334
TORRAH
NCC101-100000-
/O.NEW.KRAH.TO.W.0005.240109T2334Z-240110T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
634 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Central Johnston County in central North Carolina...
* Until 700 PM EST.
* At 633 PM EST, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Benson, or 10 miles west of Smithfield, moving northeast at 80 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Smithfield and Clayton around 640 PM EST.
Other locations impacted by this tornadic thunderstorm include Emit,
Coats Crossroads, Flowers, Selma, and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3540 7854 3540 7859 3543 7861 3546 7864
3573 7841 3582 7826 3579 7824 3577 7825
3575 7823 3575 7822 3573 7821 3573 7819
3571 7816 3570 7816 3564 7814
TIME...MOT...LOC 2333Z 223DEG 68KT 3548 7853
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
262 follow-up statements
546
WWUS52 KRAH 092341
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
641 PM EST Tue Jan 9 2024
NCC101-100000-
/O.CON.KRAH.TO.W.0005.000000T0000Z-240110T0000Z/
Johnston NC-
641 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
NORTHEASTERN JOHNSTON COUNTY...
At 641 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Smithfield, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Smithfield and Clayton around 645 PM EST.
Other locations impacted by this tornadic thunderstorm include Emit,
Flowers, Buckhorn Reservoir, and Selma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3550 7841 3549 7849 3558 7850 3576 7836
3582 7826 3579 7824 3577 7825 3575 7823
3575 7822 3573 7821 3573 7819 3571 7816
3570 7816 3564 7814
TIME...MOT...LOC 2341Z 226DEG 43KT 3552 7846
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26286
WWUS52 KRAH 092353
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
653 PM EST Tue Jan 9 2024
NCC101-100002-
/O.EXP.KRAH.TO.W.0005.000000T0000Z-240110T0000Z/
Johnston NC-
653 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR NORTHEASTERN JOHNSTON COUNTY WILL EXPIRE
AT 700 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
Remember, a Severe Thunderstorm Warning still remains in effect for
Johnston County until 745 PM EST!
LAT...LON 3550 7841 3549 7849 3558 7850 3576 7836
3582 7826 3579 7824 3577 7825 3575 7823
3575 7822 3573 7821 3573 7819 3571 7816
3570 7816 3564 7814
TIME...MOT...LOC 2352Z 223DEG 68KT 3566 7830
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 3:42 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 9, 3:42 PM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 342 PM EST Tue Jan 9 2024 .SYNOPSIS... A powerful storm system will sweep across the region through tonight. High pressure will build over the Southeast states Wednesday through Thursday, then lift to our north early Friday as another storm system approaches Friday and Friday night. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 340 PM Tuesday... ...The threat of multiple weather hazards continues from a powerful storm system that will bring a threat of severe weather including tornadoes, heavy rainfall capable of flash flooding, and strong winds... The much advertised storm system is sweeping across central NC this afternoon with multiple banks of north-south oriented convection pushing east and northeast across the area. The singular line of convection earlier this afternoon has devolved into multiple lines with some discrete super cells lifting into NC from SC and the coast. Tornado Watches are in effect into the evening for all of central NC as an extremely strong wind field interacts with marginal instability. There is a potential for strong and damaging tornadoes, mainly to the south of Asheboro, Raleigh and Rocky Mount where Sig tor values will exceed 1 and nudge up as high as 3 or 4 for a short time. Have expanded the Flood Watch east to include all of central NC through midnight as multiple rounds of convection have been effective in producing flooding. The broad area of moderate rain with locally heavy rain will result in the potential for flooding. Have extended the Wind Advisory through all of tonight to account for gusty winds of 30 to 40 mph in the post frontal well mixed environment tonight. The severe weather and heavy rain threat will end from west to east and should exit to the east by 8-10 PM as the surface cold front moves east. Lows tonight will range in the mid 30s to lower 40s. -Blaes && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 120 PM Tuesday... Although today's cold front will be well to the east, a strong pressure gradient will result in wind gusts remaining quite strong during the morning hours, between 25 and 35 mph, with wind then dropping below 30 mph in the afternoon. Cloud cover should briefly increase during the late afternoon and evening as a trough moves through, then skies should clear out overnight and into Thursday. Highs will be in the upper 40s and lower 50s on Wednesday, with highs about 5 degrees warmer on Thursday. Lows Wednesday night will be from the mid 20s to the mid 30s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 130 PM Tuesday... Early Friday morning a deep trough moving across the Central Plains will shift east over the TN and OH valley by late Friday. At the surface a low pressure system centered over Arkansas will lift quickly to the NE with a warm front first lifting across the area from the south, then a cold front moving across the region from west to east early Saturday morning. There will be an ample amount of moisture and lift across the area with PW values of around 1 inch by the late morning. With average PWs for this time of year around 0.40 inch, expect another possibility of heavy rain and excessive rainfall that could lead to localized flash flooding. For the timing of the rainfall expect the NW Piedmont to see rain fall early Friday before widespread rain fall will occur across the entire CWA and last well into the evening. Latest model data is showing a few hours of instability in the late afternoon and early evening hours for areas along and east of US1. All of central NC is highlighted in SPC's day 4, with the threat of damaging wind gusts and isolated tornadoes. This event is expected to be similar to today event but not as extravagant, as in we will have non-convective wind gusts of 20 to 25mph Friday and Saturday with gusts of 30 to 40 mph. Temperatures will fluctuate with Fridays highs in the low to upper 60s and lows in the upper 30s to low 40s. As the cold front clears the area early Saturday, highs will be in the upper 40s to low 50s then expecting to drop into the mid/upper 20s NW to low 30s SE. Winds over night will continue resulting in apparent temperatures (feels like) in the teens and low 20s. Sunday will also have breezy conditions with westerly winds of 10 to 15 mph and gust of 20 to 25 as high pressure moves rapidly across the Southeast. Temperatures Sunday will be in the 40s during the day and similar to Saturday night low in the mid/upper 20s NW to low 30s SE. Monday another deepening upper level trough east of the Rockies begins to swing across the lower 48 and into the region Monday afternoon and Tuesday. NW flow and down slope winds will typically not produce significant snowfall, so for now this will be just another rain maker. However when the rain moves out Tuesday morning, cold air is expected to rush in behind and if the rain is slower than the cold air a few flurries could be possible in the far northern counties along the NC/VA border. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... TAF period: A line of thunderstorms extending across the western Carolinas will move across central and eastern North Carolina in the next several hours. There are already gusty winds up to 40 kt outside of thunderstorms, but think that the greatest wind threat will come from the line of thunderstorms. In addition, low level wind shear is present at all terminals. IFR conditions are also expected at all terminals, with improvement to VFR expected to occur during the evening hours. Have broadly gone with 30-35 kt wind gusts continuing through the night, although models are showing that these gusts may not be consistent - if a low level inversion develops, there could intermittently be low level wind shear instead of surface gusts. Skies should clear by sunrise, although gusts will continue in the 25-30 kt range. Outlook: Dry VFR conditions are expected through the rest of Wednesday into Thursday night. Another storm is likely to bring restrictions and rain Friday and Friday night. Dry VFR conditions are expected again Saturday and Sunday. && .CLIMATE... Record Precipitation: January 9: KGSO: 1.22/1933 KRDU: 2.18/1895 KFAY: 1.47/1912 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EST tonight for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Green LONG TERM...CA AVIATION...Green CLIMATE...RAH
Hazardous weather outlook, Jan 9, 5:55 PM EST, 39 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 555 PM EST Tue Jan 9 2024 NCZ007-021>024-038-039-073>075-083-084-102300- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Moore-Anson-Richmond- 555 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-025>028-040>043-076>078-085-086-088-089-102300- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 555 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 9, 5:25 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
525 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 3 NNW Apex 35.77N 78.86W
01/09/2024 Wake NC Trained Spotter
Tree down near Holt Road and Jenks Carpenter
Road.
&&
JDLocal storm report, Jan 9, 5:48 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
548 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 3 NNW Stantonsburg 35.64N 77.84W
01/09/2024 Wilson NC 911 Call Center
Tree down at 5352 NC Highway 58 S.
&&
JDLocal storm report, Jan 9, 5:50 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
550 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Tstm Wnd Dmg 1 SSW Altamahaw 36.17N 79.51W
01/09/2024 Alamance NC Utility Company
Fallen trees on power lines.
&&
JRCLocal storm report, Jan 9, 5:59 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
559 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Gst 1 NNW Rdu International 35.88N 78.79W
01/09/2024 M69 MPH Wake NC ASOS
&&
JDLocal storm report, Jan 9, 6:23 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
623 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Tstm Wnd Gst 4 ENE Hope Mills 34.99N 78.88W
01/09/2024 M62 MPH Cumberland NC Official NWS Obs
KFAY ASOS.
&&Local storm report, Jan 9, 6:28 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
628 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Tstm Wnd Dmg 3 W Kingsboro 35.90N 77.73W
01/09/2024 Edgecombe NC 911 Call Center
Tree on power lines and power pole snapped
in half at Nobles Mill Pond Rd and Jackson
Walk.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jan 9, 1:39 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 51 min |
| Jan 9, 1:58 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| Jan 9, 1:59 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 9, 2:03 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Jan 9, 2:14 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 46 min |
| Jan 9, 2:28 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Jan 9, 2:31 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jan 9, 2:45 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Jan 9, 2:54 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 51 min |
| Jan 9, 2:57 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 10 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Jan 9, 3:07 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 4 hr |
| Jan 9, 3:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person | 66 min |
| Jan 9, 3:13 PM EST | Special Weather Statement | RAH | Sampson | 62 min |
| Jan 9, 3:16 PM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 3 hr |
| Jan 9, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 68 min |
| Jan 9, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 45 min |
| Jan 9, 3:32 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 28 min |
| Jan 9, 3:34 PM EST | Tornado Warning | RAH | Montgomery, Stanly | 26 min |
| Jan 9, 3:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 40 min |
| Jan 9, 3:52 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 3 hr |
| Jan 9, 3:57 PM EST | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 48 min |
| Jan 9, 4:05 PM EST | Special Weather Statement | RAH | Harnett, Wake | 55 min |
| Jan 9, 4:06 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Jan 9, 4:08 PM EST | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Jan 9, 4:10 PM EST | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 5 hr |
| Jan 9, 4:12 PM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 63 min |
| Jan 9, 4:19 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more | 41 min |
| Jan 9, 4:23 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Guilford, Orange, Person, Randolph | 67 min |
| Jan 9, 4:37 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 53 min |
| Jan 9, 4:38 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 67 min |
| Jan 9, 4:46 PM EST | Special Weather Statement | RAH | Johnston | 44 min |
| Jan 9, 4:47 PM EST | Special Weather Statement | RAH | Wake | 43 min |
| Jan 9, 4:51 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 2 more | 39 min |
| Jan 9, 4:52 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
| Jan 9, 4:55 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 50 min |
| Jan 9, 5:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 54 min |
| Jan 9, 5:09 PM EST | Tornado Warning | RAH | Durham, Granville, Person | 24 min |
| Jan 9, 5:18 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Wake | 57 min |
| Jan 9, 5:29 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 61 min |
| Jan 9, 5:53 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 67 min |
| Jan 9, 5:59 PM EST | River Flood Warning | RAH | Anson, Stanly | 40 hr |
| Jan 9, 6:04 PM EST | Flash Flood Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 4 hr |
| Jan 9, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 54 min |
| Jan 9, 6:18 PM EST | River Flood Warning | RAH | Alamance | 35 hr |
| Jan 9, 6:40 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 65 min |
| Jan 9, 6:51 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 54 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.